Pennsylvania, 2015Damaging Winds in Pennsylvania, July 7, 2015
July 7, 2015 · NWS CTP · 11 events in 4 counties and zones
Scattered thunderstorms increased in coverage during the late afternoon and early evening along a pre-frontal corridor of high dewpoints and moderate instability from eastern KY into northwest PA. Marginally severe storms produced isolated wind damage along the western Alleghenies.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms increased in coverage during the late afternoon and early evening along a pre-frontal corridor of high dewpoints and moderate instability from eastern KY into northwest PA. Marginally severe storms produced isolated wind damage along the western Alleghenies.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 2:54 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 7, 2:54 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT TUE JUL 7 2015
.SYNOPSIS...
A WEAK RIDGE WILL BRING VERY WARM AND HUMID CONDITIONS
TO THE REGION TODAY. AN APPROACHING COLD FRONT WILL MOVE THROUGH
OVERNIGHT...THEN STALL OUT ALONG OR JUST SOUTH OF THE MASON DIXON
LINE FOR MUCH OR THE REST OF THE WEEK KEEPING UNSETTLED CONDITIONS
IN THE FORECAST FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE SHOULD
RETURN FOR FRIDAY AND BRING SLIGHTLY COOLER AND NOTABLY LESS HUMID
WEATHER WITH LITTLE CHANCE FOR RAIN.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWER AND THUNDERSTORM ACTIVITY IS INCREASING ACROSS THE OHIO
VALLEY AND WESTERN PA AHEAD OF A COLD FRONT THAT IS CURRENTLY
CROSSING LAKE ERIE AND CENTRAL OHIO AND TRAVELING SOUTHEAST.
THESE CONVECTIVE SHOWERS SHOULD MOVE INTO OUR REGION THIS EVENING
ACROSS THE ALLEGHENIES. THE COLD FRONT IS POISED TO MOVE INTO THE
NORTHWEST ZONES BY EVENING AND WILL MOVE SLOWLY SOUTH ACROSS THE
COMMONWEALTH OVERNIGHT. SHOWER COVERAGE SHOULD DIMINISH AS THE
FRONT MOVES SOUTH.
TEMPERATURES WILL BE GENERALLY MILD OVERNIGHT AS MOST OF THE AREA
WILL BE CLOUDY AND HUMID WITH SCATTERED SHOWERS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE SURFACE COLD FRONT WILL STALL OUT CLOSE TO THE MASON DIXON
LINE ON WEDNESDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
SHIFT TOWARDS THE SOUTHERN HALF OF PENNSYLVANIA TOMORROW. QPF
VALUES WILL BE LESS THAN A THIRD OF AN INCH IN OUR COUNTIES.
MAX TEMPS WEDNESDAY WILL BE AROUND 10 DEGREES COOLER THAN TODAY AS
CLOUDS WILL DOMINATE THE SKY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE LINGERING QUASI-STATIONARY FRONTAL ZONE EXTENDING FROM THE
MID ATLANTIC COAST WWD INTO THE OHIO VALLEY IS EXPECTED TO REMAIN
A FOCUS FOR PCPN ON DAY 3/THURS. THERE IS REASONABLY GOOD MODEL
AGREEMENT IN A CONVECTIVELY ENHANCED PERTURBATION/SFC WAVE
EMERGING FROM THE SRN PLAINS AND PROGRESSING EWD AROUND THE
PERIPHERY OF A SUBTROPICAL RIDGE OVER THE SOUTHEAST STATES. THE
GLOBAL MODELS TEND TO HAVE A NORTHERN BIAS WITH QPF AXES ASSOCD
WITH THESE MESO FEATURES...AND THEREFORE FOLLOWED WPC LEAD WITH
CLUE FROM THE HI-RES MODELS IN SHIFTING MAX POPS SWD OF CONSENSUS.
THERE IS THE POTENTIAL FOR THIS FEATURE TO MAINTAIN INTENSITY OR
RE-INTENSIFY AS IT REACHES CENTRAL PA THURSDAY AFTERNOON..IN WHICH
CASE IT WOULD BE ACCOMPANIED BY SEVERE WX AND HEAVY RAINFALL
RISK. LATER FORECASTS SHOULD BE ABLE TO PROVIDE GREATER VISIBILITY
AND INCREASED CONFIDENCE IN THE EVOLUTION AND POTENTIAL IMPACTS
ASSOCD WITH THIS SYSTEM.
THE MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE REMAINS CONSISTENT
IN ITS PROJECTION THAT THE FLOW ALOFT WILL STEADILY EVOLVE TOWARD
AN AMPLIFIED TROUGH/RIDGE/TROUGH PATTERN FROM WEST TO EAST ACROSS
THE LOWER 48. THIS SHOULD OCCUR BY WAY OF NRN PAC ENERGY FEEDING
INTO A TROUGH ALONG THE WEST COAST...A STRENGTHENING UPPER RIDGE
THAT RETROGRADES WWD FROM THE SOUTHEAST INTO THE PLAINS EVENTUALLY
EXPANDING NWD OVER THE ROCKIES INTO WRN CANADA...AND DOWNSTREAM
TROUGHING FROM THE BUILDING RIDGE OVER THE EAST EXTENDING SWD FROM
HUDSON BY VORTEX.
A 24-48HR PERIOD OF DRY WEATHER...WHICH HAS BEEN QUITE ELUSIVE AS
OF LATE...COULD BE IN STORE FOR THE AREA BY THE END OF THE WEEK
AS WEAK RIDGING FOLLOWS IN THE WAKE OF THE D3 CONVECTIVE LOW. THE
PLACEMENT OF PIVOTING FRONTAL BOUNDARY AND ASSOCIATED MSTR/PW AXIS
WILL BE CRUCIAL FOR DETERMINING PCPN RISK INTO THE WEEKEND...WITH
THE LATEST MODEL CONSENSUS KEEPING MOST OF THE ACTIVITY TO THE NW
OR SW OF CENTRAL PA. THE OTHER FACTOR WILL BE WHAT HAPPENS TO
ENERGY EJECTING FROM UPPER LOW MOVING ONSHORE CA IN THE SHORT
RANGE. THERE IS REASONABLE AGREEMENT IN PRINCIPLE THAT THIS
ENERGY SHOULD ROUND THE BUILDING ROCKIES/HIGH PLAINS RIDGE AND
THEN HELP TO CARVE OUT THE DEVELOPING ERN TROUGH DOWNSTREAM.
HOWEVER SOLUTIONS HAVE NOT LOCKED ONTO HOW SHEARED THE ENERGY WILL
BECOME...WHICH ALONG WITH A FEW ADDITIONAL FACTORS LEADS TO
DIFFERENCES IN THE DEPTH OF THE TROUGH AND TIMING OF NEXT PCPN
OPPORTUNITY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
ALL TERMINALS ARE VFR IN THE WARM SECTOR AHEAD OF AN APPROACHING
COLD FRONT OVER THE OHIO VALLEY.
AS THE FRONT ENTERS THE EASTERN GR LAKES THIS EVENING...SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND BECOME MORE NUMEROUS AS THEY
MOVE INTO NWRN PA DURING THE EVENING. FIRST TO SEE DETERIORATING
CONDITIONS WILL BE BRADFORD...PROBABLY BETWEEN ABOUT 00 AND 03Z.
THE COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE AIRSPACE
OVERNIGHT...BRINGING MVFR/IFR TO ALL BUT THE FAR SE BY MORNING.
THE FRONT WILL SETTLE SOUTH WEDNESDAY BEFORE STALLING OUT ALONG
THE MASON DIXON LINE.
WAVES OF LOW PRESSURE WILL MOVE ALONG THE FRONT AND BRING PERIODS
OF SHOWERS/THUNDERSTORMS ALONG WITH REDUCED CONDITIONS INTO
THURSDAY.
OUTLOOK...
FRI-SUN...MAINLY VFR. CHC OF SHOWERS/TSTMS SW 1/3 OF AIRSPACE.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...GARTNER/STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Jul 7, 4:33 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 AM EDT TUE JUL 7 2015
PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080945-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
533 AM EDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FEW WAVES OF LOW PRESSURE WILL RIDE EAST ALONG A FRONTAL
BOUNDARY THAT WILL BE STALLED OUT NEAR OR JUST TO THE SOUTH OF THE
MASON DIXON LINE. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY EACH
WAVE OF LOW PRESSURE AND SOME OF THE STORMS DURING THE AFTERNOON
AND EARLY EVENING HOURS WEDNESDAY AND THURSDAY COULD PRODUCE
STRONG WIND GUSTS AND PERHAPS A FEW INSTANCES OF LARGE HAIL. THE
GREATEST THREAT FOR THE STRONGER STORMS WILL BE ACROSS THE
SOUTHERN HALF OF PENNSYLVANIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004-005-010-080945-
WARREN-MCKEAN-ELK-
533 AM EDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL BRING
THUNDERSTORMS TO THE AREA LATE TODAY AND EARLY TONIGHT. THERE IS
A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE LOCALIZED
DAMAGING WIND GUSTS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LAMBERT
In the hours before
Special weather statement, Jul 7, 2:57 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT TUE JUL 7 2015
PAZ004-005-072100-
WARREN PA-MCKEAN PA-
357 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORMS WILL AFFECT WARREN...AND MCKEAN COUNTIES
UNTIL 500 PM EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR FRANKLIN TO NEAR KNOX...AND MOVING NORTHEAST
AT 45 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PRECEDE
THESE... MOVING ACROSS WARREN AND WESTERN MCKEAN COUNTIES BETWEEN
400 PM AND 430 PM.
WINDS MAY GUST ABOVE 30 MPH WITH SOME OF THESE STORMS...AND MAY BE
ACCOMPANIED BY A BRIEF HEAVY DOWNPOUR.
THE STRONG THUNDERSTORMS WILL BE NEAR...
GRAND VALLEY AROUND 425 PM EDT.
GARLAND AROUND 435 PM EDT.
SPRING CREEK AND COLUMBUS AROUND 440 PM EDT.
LOTTSVILLE AROUND 445 PM EDT.
CHAPMAN STATE PARK AND YOUNGSVILLE AROUND 455 PM EDT.
WARREN...WARREN SOUTH AND RUSSELL AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAR LAKE...
CLARENDON...STARBRICK...SUGAR GROVE AND TIDIOUTE.
LAT...LON 4200 7868 4180 7868 4162 7893 4163 7961
4190 7961 4200 7954
TIME...MOT...LOC 1955Z 209DEG 39KT 4144 7981 4125 7965
DEVOIRThunderstorm Wind, McKean
- When
- July 7, 4:10 PM EST
- Where
- McKean County, 2.07 mi N of Jojo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.660, -78.870
A thunderstorm producing winds estimated around 60 mph knocked down trees west of Kane.
Thunderstorm Wind, McKean
- When
- July 7, 4:12 PM EST
- Where
- McKean County, 2.07 mi N of Jojo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.660, -78.870
A thunderstorm producing winds estimated around 60 mph knocked down trees west of Kane.
Thunderstorm Wind, McKean
- When
- July 7, 4:30 PM EST
- Where
- McKean County, 0.83 mi NNW of Riderville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.781, -78.677
A thunderstorm producing winds estimated around 60 mph knocked down trees and wires, blocking Pine Run Road near Lafayette.
Thunderstorm Wind, Potter
- When
- July 7, 5:10 PM EST
- Where
- Potter County, 0.67 mi NE of Millport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.927, -78.111
A thunderstorm producing winds estimated around 60 mph knocked down trees along Eleven Mile Road southeast of Shinglehouse.
Thunderstorm Wind, Cambria
- When
- July 7, 8:00 PM EST
- Where
- Cambria County, 1.58 mi W of Mundays Corner
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 40.450, -78.880
A thunderstorm produced a 64 mph wind gust and pea-sized hail at Chickaree Summit.
Thunderstorm Wind, Cambria
- When
- July 7, 8:15 PM EST
- Where
- Cambria County, 0.69 mi S of St Michael
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -78.770
A thunderstorm producing winds estimated around 60 mph knocked down trees in Adams Twp.
Thunderstorm Wind, Cambria
- When
- July 7, 8:15 PM EST
- Where
- Cambria County, 0.87 mi SE of South Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.360, -78.790
A thunderstorm producing winds estimated around 60 mph knocked down trees near South Fork.
Thunderstorm Wind, Cambria
- When
- July 7, 8:20 PM EST
- Where
- Cambria County, 1.74 mi NE of Sidman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -78.730
A thunderstorm producing winds estimated around 60 mph knocked down trees and wires in Croyle Twp.
Thunderstorm Wind, Cambria
- When
- July 7, 8:20 PM EST
- Where
- Cambria County, 0.7 mi NE of Summerhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.376, -78.760
A thunderstorm producing winds estimated around 60 mph knocked down trees in Summerhill Borough.
Thunderstorm Wind, Clearfield
- When
- July 7, 8:45 PM EST
- Where
- Clearfield County, 1.05 mi E of West Moshannon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.830, -78.350
A thunderstorm producing winds estimated around 60 mph knocked down trees near Houtzdale.
Thunderstorm Wind, Clearfield
- When
- July 7, 8:45 PM EST
- Where
- Clearfield County, 0.87 mi SE of Grampian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.960, -78.610
A thunderstorm producing winds estimated around 60 mph near Grampian.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577540, 577542, 577544, 577545, 577561, 577547, 577549, 577557, 577560, 577550, 577552.